Michigan, 2012

High Wind in Michigan, October 30, 2012

October 30, 2012 · NWS GRR · 3 events in 3 counties and zones

High winds occurred on October 30th with most of the highest gusts occurring near the Lake Michigan shoreline. The high winds brought down several trees across portions of Mason, Oceana and Ottawa counties.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

High winds occurred on October 30th with most of the highest gusts occurring near the Lake Michigan shoreline. The high winds brought down several trees across portions of Mason, Oceana and Ottawa counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Oct 30, 10:50 AM EST, 10 minutes earlier.

Area forecast discussion, Oct 30, 10:50 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT TUE OCT 30 2012

.SYNOPSIS...
ISSUED AT 358 AM EDT TUE OCT 30 2012

THE REMNANTS OF HURRICANE SANDY WILL CONTINUE TO IMPACT SOUTHWEST
MICHIGAN WEATHER TODAY AND TONIGHT.  THEN IT WILL GRADUALLY LOSE ITS
GRIP ON THE AREA INTO MID WEEK.  PERIODS OF RAIN...MIXED AT TIMES
WITH SNOW...WILL BE EXPERIENCED INTO TONIGHT...THEN THE
PRECIPITATION WILL BECOME LIGHTER AND SCATTERED INTO WEDNESDAY.

BESIDE THE PRECIPITATION...THE AREA WILL CONTINUE TO SEE STRONG
WINDS TODAY WITH GUSTS OCCASIONALLY REACHING 50 MPH THIS MORNING.
THE WINDS SHOULD GRADUALLY TAPER OFF THIS AFTERNOON INTO THIS
EVENING.

QUIETER WEATHER IS EXPECTED FOR THE LATTER PORTION OF THE
WEEK...ALTHOUGH THERE WILL BE ANOTHER CHANCE FOR RAIN SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

&&

.UPDATE...
ISSUED AT 1152 AM EDT TUE OCT 30 2012

I KEPT THE WIND ADVISORY GOING AS IS FOR NOW BUT I HAVE TO ADMIT
THE GUSTS TO 40 MPH OR GREATER ARE MOSTLY WEST OF US-131. BUFKIT
WIND PROFILES SHOW THE CORE OF THE 55 KNOT WINDS (NEAR 3000 FT)
WILL HAS ALREADY GONE AS THE GRADIENT SLOWLY RELAXES OVER TIME.
EVEN SO WE STILL HAVE 45 KNOTS THAT IS FORECAST TO BE IN THE MIXED
LAYER INTO LATE THIS AFTERNOON. SO MY PLAN IS TO LET IT RIDE TILL
THE NEXT ZONE FORECAST IS ISSUED AROUND 4 PM.

AS FOR THE PRECIPITATION BASED ON RADAR AND SURFACE OBSERVATIONS
PRECIPITATION IS STILL FALLING AN NEARLY ALL LOCATIONS IN
SOUTHWEST MICHIGAN AND THERE IS A SECOND ENHANCED BAND MOVING WEST
FROM CENTRAL LOWER MICHIGAN. BEHIND THAT MID LEVELS (IN THE
DENDRITIC GROWTH ZONE) FROM EAST TO WEST MID TO LATE AFTERNOON.
THEN THE BAND STALLS OVER WESTERN LOWER MICHIGAN (NEAR AND WEST OF
US-131) INTO WEDNESDAY. SO I UPDATED THE POP TO REFLECT THIS...
THAT IS LOWER POP EAST AND NEAR CONDITIONAL WEST.

AS FOR THE MIXED PRECIPITATION... THE NAM12 SHOWS COOLING IN THE
BAND THAT MOVES WEST THIS AFTERNOON WITH 850 MB TEMPS FALLING
BELOW 0C. TIME SECTIONS SHOW A ELEVATED WARM LAYER BUT ONLY AROUND
1C. SO I CONTINUED MIXED PRECIPITATION N AND W OF GRR BUT ENDED IT
ELSEWHERE BY MID AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 358 AM EDT TUE OCT 30 2012

CORE OF 60 KNOT WINDS AT 3K FT WILL BE CROSSING THE CWA THIS
MORNING.  AS THE PERIOD OF TIGHTEST PRESSURE GRADIENT MOVES
IN...EXPECT THE STRONGEST WINDS OF THIS EVENT TO OCCUR THIS
MORNING.  SO WIND ADVISORY WILL BE MAINTAINED.  WINDS DROP OFF AFTER
18Z AND WE MAY BE ABLE TO DROP THE ADVISORY EARLY...ALTHOUGH
LAKESHORE AREAS MAY CONTINUE TO SEE 40+ KNOT GUSTS INTO THIS EVENING.

DEEPER MOISTURE CONTINUES TO ADVECT IN FROM THE EAST THIS MORNING.
RAIN WILL CONTINUE TO SPREAD IN THROUGH THE EARLY MORNING...REACHING
THE LAKE SHORE BY MID MORNING.  SNOW WILL CONTINUE TO MIX IN AT
TIMES...BUT SHOULD BECOME MOSTLY PLAIN RAIN INTO THE AFTERNOON AS
DEW POINTS INCH UP.

THE BETTER LIFT GRADUALLY DIMINISHES TONIGHT...ALTHOUGH THE DEEP
MOISTURE WILL LINGER.  THIS SHOULD RESULT IN LIGHTER AND MORE
SCATTERED PCPN.  THIS TREND SHOULD CONTINUE INTO WED/WED NIGHT AS
THE LOW CONTINUES TO FILL AND SLOWLY PULL AWAY.  LAKE ENHANCEMENT
LOOKS SOMEWHAT LESS FAVORABLE AS H8 TEMPS HAVE COME IN WARMER.
HOWEVER THE LAKE MAY GIVE THE PCPN A SLIGHT BOOST WED AFTERNOON INTO
THURSDAY MORNING.

THE PCPN SHOULD FINALLY MOVE OUT THURSDAY AFTERNOON AS DRIER AIR
ARRIVES FROM THE WEST.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 358 AM EDT TUE OCT 30 2012

LONG TERM FORECAST BEGINS WITH THE EAST COAST STORM SLOWLY MOVING
AWAY FROM THE GREAT LAKES ACROSS SOUTHERN QUEBEC. HIGH PRESSURE IS
LOCATED JUST WEST OF THE AREA THURSDAY NIGHT WITH CYCLONIC FLOW
TRYING TO HANG ON. BOTH THE GFS AND THE ECMWF ARE INDICATING 850MB
TEMPS OF AROUND -4C WHICH YIELDS DELTA T/S IN THE MIDDLE TEENS C
OVER LAKE MICHIGAN. ADDED A SLIGHT CHANCE MENTION (20 PCT) OF SOME
RAIN/SNOW SHOWERS THURSDAY NIGHT. MOISTURE IN THE MODELS IS
PALTRY...BUT FEEL IT IS LIKELY UNDER DONE GIVEN THE LOOK OF THE
500MB PATTERN (DEEP TROUGH JUST EXITING).

FRIDAY AND FRIDAY NIGHT RIDGING IS IN PLACE AND MAINTAINED A DRY
FORECAST. DRY THROUGH SATURDAY MORNING AS WELL.

VERY STRONG LOOKING SHORTWAVE CURRENTLY SEEN IN THE WATER VAPOR
IMAGERY SPINNING EAST DUE WEST OF THE OREGON/NORTHERN CALIF COAST
MOVES INTO THE GREAT LAKES SATURDAY. IT SEEMS THE ECMWF HAS HAD A
BETTER HANDLE ON THIS WAVE AND FOLLOWED IT FOR GUIDANCE HERE. THE
SHORTWAVE MOVES IN SATURDAY AFTERNOON SO ADDED SOME POPS TO THE
WEST. THE SHORTWAVE TRAVERSES THE AREA SATURDAY NIGHT THROUGH SUNDAY
NIGHT AND HAVE SMALL POPS ALL THREE FORECAST PERIODS. GIVEN THE LOOK
OF THE SHORTWAVE...FEEL WE MAY NEED TO BUMP POPS WITH TIME.

WE MAY DRY OUT FOR MONDAY AS THE SYSTEM SLIDES AWAY BUT HUNG ON TO
SMALL POPS IN THIS PERIOD AS WELL. GFS AND ECMWF ARE AT ODDS WITH
ONE ANOTHER IN TERMS OF LOW PLACEMENT OVER THE WEEKEND AS WELL AS
THE LOCATION OF HEAVIER PRECIP. SO...SMALL POPS AT THIS TIME TO
COVER THINGS. WILL FINE TUNE AS THE MODELS COME INTO BETTER
AGREEMENT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 1145 AM EDT TUE OCT 30 2012

SFC WIND GUSTS OF 25 TO 35 KTS WITH 50 KT WINDS AT 2000 FT AGL WILL
SLOLWY DIMINISH NEXT 24 HOURS. MVFR CIGS AND OCCASIONAL VIS IN RAIN
AND MIST THROUGH THE NEXT 36 HOURS.

SOME MIX OF ICE PELLETS AND SNOW THIS MORNING IN HEAVIER
PRECIPITATION BANDS...BUT LITTLE OR NO ACCUMULATION EXPECTED WITH
SURFACE TEMPS ABOVE FREEZING. AT 15Z A RAPL BAND WAS ALIGNED N-S
FROM KMBS-KLAN-KJXN AND WAS MOVING SLOWLY WESTWARD. BASED ON
MOVEMENT INDICATED TEMPO PL MIX AT KGRR...KBTL...AND KAZO THIS AFTN.

POTENTIAL ICING LAYER BETWEEN 1,500 AND 4,500FT AGL WITH TEMPS
28-32F WILL EXIST BELOW LAYER OF ABOVE FREEZING AIR ABOVE AT
5,000FT. THIS LAYER WILL PERSIST OVERNIGHT TONIGHT.

&&

.MARINE...
ISSUED AT 358 AM EDT TUE OCT 30 2012

WILL UPGRADE TO A STORM WARNING ON THE LAKE.  WINDS HAVE BEEN
BORDERLINE STORM ALREADY EARLY THIS MORNING...AND THE PEAK SPEEDS
SHOULD STILL OCCUR LATE THIS MORNING.

&&

.HYDROLOGY...
ISSUED AT 358 AM EDT TUE OCT 30 2012

A QUARTER TO HALF INCH OF RAIN SHOULD BE SEEN IN MOST PLACES IN THE
CWA.  THIS WILL NOT CAUSE ANY HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ037>040-043>046-
     050>052-056>059-064>067-071>074.

LM...STORM WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ844>849.

     GALE WARNING FROM 5 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY FOR
     LMZ844>849.

&&

UPDATE...WDM
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...DUKE
AVIATION...COBB
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Oct 30, 10:54 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 AM EDT TUE OCT 30 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-311030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1154 AM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WINDS ARE EXPECTED INTO LATE THIS AFTERNOON WITH SUSTAIN WINDS
IN THE THE 20 TO 30 MPH RANGE. PEAK GUSTS INLAND WILL REACH TO NEAR
40 MPH...WITH GUSTS ALONG THE LAKE MICHIGAN SHORE REACHING THE 50 TO
55 MPH RANGE. WINDS WILL DROP OFF TOWARDS SUNSET INLAND. WINDS ON
THE COAST WILL REMAIN IN THE 20 TO 30 MPH RANGE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE SEND WIND GUST INFORMATION OR ANY NOTED DAMAGE LIKE LIMBS
DOWN TO THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS VIA OUR
SPOTTER REPORT FORM AT WWW.WEATHER.GOV/GRR/SPOTTER.

LMZ844>849-311030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1154 AM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STORM FORCE WINDS WILL CONTINUE THROUGH THE AFTERNOON THEN DIMINISH
TO GALE FORCE THIS EVENING. WAVES OF 10 TO 20 FEET WILL SLOWLY
SUBSIDE TO 10 TO 16 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL REMAIN A HAZARD TO MARINERS INTO WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

PLEASE SEND WIND GUST INFORMATION OR ANY NOTED DAMAGE LIKE LIMBS
DOWN TO THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS VIA OUR
SPOTTER REPORT FORM AT WWW.WEATHER.GOV/GRR/SPOTTER.

DUKE WDM

In the hours before

Local storm report, Oct 30, 9:02 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     NON-TSTM WND GST 4 SSE KALAMAZOO         42.24N 85.56W
10/29/2012  M40 MPH          KALAMAZOO          MI   ASOS

&&

WH
Local storm report, Oct 30, 9:03 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1003 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 AM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
10/30/2012  M38 MPH          JACKSON            MI   ASOS

&&

WH
Local storm report, Oct 30, 9:04 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.30W
10/30/2012  M64 MPH          LMZ844             MI   OTHER FEDERAL

&&

WH
Local storm report, Oct 30, 9:07 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     NON-TSTM WND GST 5 W HOLLAND             42.77N 86.21W
10/30/2012  M48 MPH          OTTAWA             MI   OTHER FEDERAL

&&

WH
Local storm report, Oct 30, 9:16 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1016 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND GST 4 W MUSKEGON            43.22N 86.33W
10/30/2012  M44 MPH          MUSKEGON           MI   OTHER FEDERAL

&&

WH
Local storm report, Oct 30, 9:17 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1017 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/29/2012  M44.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            SOUTH HAVEN GLERL

0810 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/29/2012  M47.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            SOUTH HAVEN GLERL

0830 PM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
10/29/2012  M42.00 MPH       MASON              MI   OFFICIAL NWS OBS

0931 PM     NON-TSTM WND GST 4 SSE KALAMAZOO         42.24N 85.56W
10/29/2012  M40.00 MPH       KALAMAZOO          MI   ASOS

1035 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/29/2012  M57.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            SOUTH HAVEN GLERL

1110 PM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
10/29/2012  M49.00 MPH       MASON              MI   OFFICIAL NWS OBS

0134 AM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
10/30/2012  M38.00 MPH       JACKSON            MI   ASOS

0213 AM     NON-TSTM WND GST 4 NW LANSING            42.78N 84.59W
10/30/2012  M39.00 MPH       CLINTON            MI   ASOS

0315 AM     NON-TSTM WND GST 2 E LUDINGTON           43.96N 86.41W
10/30/2012  M44.00 MPH       MASON              MI   AWOS

0330 AM     NON-TSTM WND GST BIG SABLE POINT         44.06N 86.51W
10/30/2012  M52.00 MPH       MASON              MI   OFFICIAL NWS OBS

0335 AM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
10/30/2012  M60.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            SOUTH HAVEN GLERL

0555 AM     NON-TSTM WND GST 4 S MUSKEGON            43.17N 86.24W
10/30/2012  M41.00 MPH       MUSKEGON           MI   ASOS

0714 AM     NON-TSTM WND GST 2 E LUDINGTON           43.96N 86.41W
10/30/2012  M46.00 MPH       MASON              MI   AWOS

0800 AM     NON-TSTM WND GST 4 W MUSKEGON            43.22N 86.33W
10/30/2012  M44.00 MPH       MUSKEGON           MI   OTHER FEDERAL

0809 AM     NON-TSTM WND GST GERALD R FORD ARPT      42.89N 85.53W
10/30/2012  M40.00 MPH       KENT               MI   ASOS

0830 AM     NON-TSTM WND GST 5 W HOLLAND             42.77N 86.21W
10/30/2012  M48.00 MPH       OTTAWA             MI   OTHER FEDERAL

0914 AM     NON-TSTM WND GST 3 SW FREMONT            43.44N 85.99W
10/30/2012  M40.00 MPH       NEWAYGO            MI   AWOS

0915 AM     NON-TSTM WND GST 4 SSE SOUTH HAVEN       42.35N 86.26W
10/30/2012  M43.00 MPH       VAN BUREN          MI   AWOS

0930 AM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.30W
10/30/2012  M64.00 MPH       LMZ844             MI   OTHER FEDERAL

&&

WH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Mason

When
October 30, 11:00 AM EST to 2:26 PM EST
Where
Mason forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.956, -86.423 (the zone’s center; the record gives no point)

A trained spotter reported that numerous healthy and dead trees were blown down in Ludington and also in the Hamlin Lake area. Mason/Oceana county dispatch reported that several trees were blown down across portions of the entire county.

High Wind, Oceana

When
October 30, 11:00 AM EST to 2:00 PM EST
Where
Oceana forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.682, -86.317 (the zone’s center; the record gives no point)

Mason/Oceana county dispatch reported that several trees were blown down along portions of coastal Oceana county.

High Wind, Ottawa

When
October 30, 11:00 AM EST to 2:00 PM EST
Where
Ottawa forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.003, -86.179 (the zone’s center; the record gives no point)

Ottawa county central dispatch reported scattered trees were blown down across the county but that no roads were blocked or buildings were impacted by the falling trees.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, October 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414017, 414018, 414019.